Coping With Epilepsy International Society for Neurofeedback and Research
Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 03-01-2015, 10:44 AM
skyfire322's Avatar
Weaving the Community Fabric
 
Join Date: Apr 2013
Location: Fort Wayne, IN
Posts: 327
Thanks: 270
Thanked 96 Times in 59 Posts

Varicose veins: Possible side effect of depakote?


This is a little embarrassing... My nether region has been killing me for the past few days, so I went to the walk in where they did an ultrasound, where they saw varicocele down there. I'm going to a urologist for a second opinion, but if he verifies this, a surgery will be required to take care of it.

The kidney pain has been on and off since taking the Depakote, so I had thought it was just that "normal" side effect that would wear off (which is also a symptom of vericocele). All of my blood levels and urine tests have come back normal. I've been taking it for a month now, and now this happens.

Could this be a possible side effect of the medication? Has anyone who is/was on it have to deal with varicose veins anywhere? Maybe it's just coincidence, but I wanted to make sure all of my bases were covered.


I've checked all of the Googles and didn't find any helpful stuff at all.
__________________
"Obstacles do not exist to be surrendered to, but only to be broken."
Reply With Quote
  #2  
Old 03-01-2015, 01:07 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,473
Thanks: 948
Thanked 7,333 Times in 5,416 Posts
Vericoceles tend to be slow-forming, so it's extremely unlikely that a month's exposure to Depakote would be the cause. They're relatively common in men under thirty (about 1 in 6).

Some of the side effects you've been attributing to the Depakote (nausea, vomiting and kidney pain) might be related instead to compression of the left renal vein that caused the varicocele.
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
skyfire322 (03-01-2015)
  #3  
Old 03-01-2015, 04:16 PM
AlohaBird's Avatar
Venerable Voice of CWE
 
Join Date: Jan 2015
Location: Molokai Hawaii
Posts: 1,920
Thanks: 705
Thanked 1,055 Times in 738 Posts
Send a message via Skype™ to AlohaBird
That would make sense.

I've been on Depakote for about ten years and have not had any vein issues.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effect or not? skyfire322 The Kitchen 5 01-31-2015 06:14 PM
Side effect or ??? Kaitybugsmom The Kitchen 1 03-28-2012 01:42 PM
Varicose veins surgery today Loopy Lou The Lounge 11 01-18-2011 04:55 AM
Possible side effect? Rae1889 The Kitchen 24 11-24-2009 01:49 PM
Very Odd Side Effect? TempusFugit The Kitchen 3 09-08-2009 04:40 PM


All times are GMT -5. The time now is 03:39 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.